Alert archive / North Carolina / Frost Advisories in 2012

Frost Advisory 1, NWS Newport/Morehead City, NC

March 27, 201212 counties in North Carolina

NWS Newport/Morehead City, NC issued this frost advisory at Mar 27, 2012, 3:27 AM EDT for 12 counties in North Carolina. It took effect at Mar 28, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2012, 3:27 AM EDT (07:27 UTC)
In effect from
Mar 28, 2012, 2:00 AM EDT
Expired
Mar 28, 2012, 6:54 AM EDT
In force
5 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 78 km from the middle of the area, began a volume at 07:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.5 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2012-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2012-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2400 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS72 KMHX 270727
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
327 AM EDT TUE MAR 27 2012

...AREAS OF FROST EXPECTED EARLY WEDNESDAY INLAND FROM THE COAST...

.COOL HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. WITH LIGHT
TO CALM WINDS TEMPERATURES ARE EXPECTED TO DROP TO AROUND 35 OVER
THE COOLER INLAND SPOTS WITH AREAS OF FROST DEVELOPING. 

NCZ029-044>047-079>081-090>095-098-272000-
/O.NEW.KMHX.FR.Y.0001.120328T0600Z-120328T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
327 AM EDT TUE MAR 27 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED
A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY.

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...2 AM TO 8 AM.

* IMPACTS...AREAS OF FROST DEVELOPING FOR AREAS INLAND FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
606 
WWUS72 KMHX 271924
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
324 PM EDT TUE MAR 27 2012

...AREAS OF FROST EXPECTED EARLY WEDNESDAY INLAND FROM THE
COAST...

.COOL HIGH PRESSURE WILL BUILD OVER THE REGION TONIGHT. WITH
LIGHT TO CALM WINDS TEMPERATURES ARE EXPECTED TO DROP TO IN THE
MIDDLE AND UPPER 30S OVER THE COOLER INLAND SPOTS WITH AREAS OF
FROST DEVELOPING.

NCZ029-044>047-079>081-090>095-098-280900-
/O.CON.KMHX.FR.Y.0001.120328T0600Z-120328T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
324 PM EDT TUE MAR 27 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...2 AM TO 8 AM.

* IMPACTS...AREAS OF FROST DEVELOPING FOR AREAS INLAND FROM THE 
  COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
750 
WWUS72 KMHX 280745
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 AM EDT WED MAR 28 2012

...AREAS OF FROST EXPECTED EARLY THIS MORNING INLAND FROM THE
COAST...

.TEMPERATURES ARE EXPECTED TO DROP TO IN THE MIDDLE AND UPPER
30S BY DAYBREAK OVER THE COOLER INLAND SPOTS WITH AREAS OF FROST
DEVELOPING.

NCZ029-044>047-079>081-090>095-098-281200-
/O.CON.KMHX.FR.Y.0001.000000T0000Z-120328T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
345 AM EDT WED MAR 28 2012

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID AND UPPER 30S.

* TIMING...TIL 8 AM.

* IMPACTS...AREAS OF FROST DEVELOPING FOR AREAS INLAND FROM THE 
  COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
314 
WWUS72 KMHX 281054
NPWMHX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
654 AM EDT WED MAR 28 2012


NCZ029-044>047-079>081-090>095-098-281200-
/O.CAN.KMHX.FR.Y.0001.000000T0000Z-120328T1200Z/
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...WILLIAMSTON...ROBERSONVILLE...
GREENVILLE...PLYMOUTH...COLUMBIA...SNOW HILL...HOOKERTON...
WASHINGTON...RIVER ROAD...WALLACE...WARSAW...ROSE HILL...
KENANSVILLE...BEULAVILLE...MAGNOLIA...KINSTON...MAYSVILLE...
POLLOCKSVILLE...TRENTON...NEW BERN...HAVELOCK...VANCEBORO...
ORIENTAL...ALLIANCE...BAYBORO...ARAPAHOE...MINNESOTT BEACH...
VANDEMERE...STONEWALL...MOREHEAD CITY...BEAUFORT...EMERALD ISLE...
NEWPORT...JACKSONVILLE
654 AM EDT WED MAR 28 2012

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS
CANCELLED THE FROST ADVISORY.

LIGHT SOUTHERLY WINDS ARE DEVELOPING OVER THE REGION AND
TEMPERATURES WILL SLOWLY RISE EARLY THIS MORNING.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this frost advisory went out at Mar 27, 2:41 AM EDT, 46 minutes earlier.

Area forecast discussion, Mar 27, 2:41 AM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
241 AM EDT TUE MAR 27 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SOUTH OVER THE REGION TODAY AND
TONIGHT...THEN SLIDE SOUTH OF THE AREA WEDNESDAY. A COLD FRONT
WILL CROSS THE REGION THURSDAY...FOLLOWED BY HIGH PRESSURE FRIDAY.
THE FRONT WILL LIFT BACK NORTH INTO THE AREA LATER IN THE WEEKEND.

&&

.NEAR TERM /THROUGH TODAY/...
AS OF 230 AM TUESDAY...FIRST DAY IN A WHILE WITH TEMPS BELOW
NORMAL AS HIGH PRES BUILD IN FROM THE N. UNDER SUNNY SKIES EXPECT
HIGHS IN THE UPR 50S TO AROUND 60 INLAND...WITH MID 50S OBX. GUSTY
N WINDS EARLY ALONG THE CST WILL DIMINISH DURING THE AFTN AS THE
HIGH BUILDS CLOSE.

&&

.SHORT TERM /TONIGHT/...
AS OF 230 AM TUESDAY...HIGH PRES WILL BE CENTERED OVER THE AREA
THROUGH MUCH OF THE NIGHT BEFORE BEGINNING TO DRIFT S TOWARD
DAYBREAK. THIS WILL PRODUCE EXCELLENT RADIATIONAL COOLING WITH CLR
SKIES AND LIGHT TO CALM WINDS. TEMPS WILL DROP LIKE A ROCK AFTER
SUNSET WITH MOST INLAND SITES DROPPING INTO THE MID/UPR 30S. FAR
NRN TIER COULD SEE TEMPS LEVEL OFF OR RISE LATE AS LIGHT S/SW
WINDS DEVELOP AS HIGH DRIFTS S. FEEL BEST TO GO WITH FROST
ADVISORY FOR ALL MAINLAND COUNTIES AS AREAS INLAND FROM WATER SHLD
SEE SOME FROST AS COOLER SPOTS DROP TO AROUND 35.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
SFC HIGH PRES SLIPS SOUTH OF THE AREA EARLY WED AS UPPER TROUGH
SHIFTS WELL EAST OF THE CAROLINAS. MID LEVEL FLOW BECOMING ZONAL
ON WED WITH DOWNSLOPING AND REBOUNDING THICKNESSES BOOSTING HIGHS
BACK INTO THE LOWER TO MID 70S. A WEAK SHORT WAVE AND ACCOMPANYING
BACKDOOR COLD FRONT SLIDES DOWN THE MID ATLC COAST WED NIGHT AND
PUSHES THRU THE FCST AREA ON THU. DEEP MOISTURE AND FORCING WILL
BE LACKING BUT MAY SEE ISOLD/SCTD SHOWERS POP ALONG AND AHEAD OF
THE FRONT MAINLY LATE WED NIGHT INTO EARLY THU. MIXED BNDRY LAYER
SUGGESTS A MILD WED NIGHT WITH LOWS LARGELY IN THE 55-60F DEG
RANGE...WHILE DEEP DOWNSLOPE WEST FLOW ON THU LEADS TO MAX TEMPS
EVEN A BIT HIGHER THAN WED WITH A FEW SPOTS NEAR 80F BEFORE LATE
ARRIVING CAA SENDS TEMPS INTO A DECLINE LATE THU AFTN AND EARLY
THU EVE. SFC HIGH PRES PRESSING IN FROM THE NORTH AS UPPER RIDGE
AXIS BUILDS EAST THE THE MIDWEST LEADS TO A FAIR/SEASONABLE FOR
THE END OF WEEK FCST PERIOD.

UPPER RIDGE TRAVERSES THE AREA EARLY IN THE WEEKEND. THEREAFTER
MODEL DIFFERENCES IN THE LONGER RANGE LEAD TO A LOWER CONFIDENCE
FCST...BUT A POTENTIAL FOR A MORE ACTIVE PATTERN TO RETURN AS A
DEEP TROUGH OR CUTOFF LOW APPROACHES THE EASTERN STATES LATER IN
THE WEEKEND. THE TREND IN THE GUIDANCE SUGGESTS THE BEST CHANCES
FOR RAIN WILL BE DURING THE LATTER HALF OF THE WEEKEND SO HAVE
INCREASED POPS INTO THE LOW CHC RANGE FOR SUNDAY. TEMPS WILL BE
NEAR OR SLIGHTLY ABOVE NORMAL NEXT WEEKEND INTO EARLY NEXT WEEK.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TONIGHT/...
AS OF 215 AM TUESDAY...VFR WILL PERSIST AS HIGH PRES BUILDS OVER
THE REGION LATER TODAY AND TONIGHT. SKIES SHLD BE MAINLY CLR THRU
THE PERIOD. AS WINDS GO CALM TONIGHT AND TEMPS APPROACH DEWPTS SOME
SHALLOW PATCHY FOG WILL BE POSS LATE.

LONG TERM /WEDNESDAY THROUGH SATURDAY/...
EXPECT MAINLY VFR CONDITIONS TO PREVAIL WED AS HIGH PRESSURE
SLIDES OFFSHORE. RETURN SURFACE FLOW WILL SET UP WED WITH WINDS
SHIFTING SOUTHWEST ALLOWING FOR INCREASING BOUNDARY LAYER
MOISTURE. WED NIGHT MAY SEE SOME FOG OR LOW STRATUS AS 55-60
DEGREE DEWPOINTS CREEP BACK INTO THE REGION. A BACK DOOR COLD
FRONT WILL CROSS THE REGION THURS AND MAY SEE A BRIEF REDUCTION IN
CEILINGS/VISIBILITIES IN WEAK SHOWERS LATE WED NIGHT INTO EARLY
THU. PREDOMINANT VFR CONDITIONS RETURN AS HIGH PRESSURE INFLUENCES
THE AREA FRI INTO SAT.

&&

.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 230 AM TUESDAY...CONT SCA ALL WTRS THRU THIS MORN AS GUSTY
WINDS CONT WITH HIGH PRES BUILDING IN FROM THE N. WINDS WILL
DIMINISH QUICKLY THIS AFTN AS THE HIGH BUILDS CLOSER...SCA WILL
END SOUNDS AND SRN WTRS BY NOON. SEAS WILL REMAIN ELEVATED CNTRL
AND NRN WTRS WITH THE SCA CONT THRU THIS EVENING. LATE TONIGHT
WINDS SHLD BE LIGHT AND VARIABLE WITH THE HIGH OVERHEAD...SEAS
WILL DROP TO 2 FT SOUTH TO 3 TO 4 FEET N BY 12Z WED.

LONG TERM/ WEDNESDAY THROUGH SATURDAY/...
SURFACE RIDGE SHIFTS SOUTH OF THE AREA BY EARLY WED SETTING UP A
MODERATE TO STRONG RETURN FLOW AHEAD OF AN APPROACHING BACK DOOR
COLD FRONT. WINDS AND SEAS INCREASE TO SCA LEVELS LATE WED INTO
THU BEFORE COLD FRONT DROPS THRU THE MARINE AREA. POST FRONTAL
NORTH WINDS WILL AVERAGE 15-20 KNOTS ON FRIDAY WITH SEAS BRIEFLY
BUILDING TO AROUND 6 FT FOR THE CENTRAL AND NORTHERN WATERS.
WAVEWATCH III MAINLY USED FOR MEDIUM AND EXTENDED SEAS FORECAST.
WINDS/SEAS DECREASING LATE FRI AS HIGH PRES BUILDS INTO THE AREA
THEN MOVES OFFSHORE...SETTING UP A WEAK RETURN S/SW FLOW ON SAT.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY FROM 2 AM TO 8 AM EDT WEDNESDAY FOR NCZ029-
     044>047-079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TODAY FOR AMZ130-135-158.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT WEDNESDAY FOR AMZ150-152-
     154.
     SMALL CRAFT ADVISORY UNTIL 2 PM EDT THIS AFTERNOON FOR AMZ156.

&&

SYNOPSIS...RF
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...BTC
AVIATION...RF/BTC
MARINE...RF/BTC
Hazardous weather outlook, Mar 27, 3:01 AM EDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
301 AM EDT TUE MAR 27 2012

NCZ029-044>047-079>081-090>095-098-280715-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
301 AM EDT TUE MAR 27 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-280715-
OUTER BANKS DARE-OUTER BANKS HYDE-
301 AM EDT TUE MAR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in North Carolina, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.